| Catalog Number |
25132-5 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
12/07/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for siphon, reflux, pressure-flow, and preimplantation testing.However, it did not meet the requirements for leak testing due to a tear in the top of the delta chamber.It is unknown how or when this damage occurred.The instructions for use (ifu) cautions that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ the ifu also cautions that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, crushing or breaking of components.¿ approximately 23 cm of the ventricular catheter was returned.Approximately 89 cm of the peritoneal catheter was returned.Both catheters met the requirements for patency and leak testing.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.All catheters are 100% inspected at the time of manufacture.
Event or Problem Description
It was reported to medtronic neurosurgery that the patient was implanted due to hydrocephalus.According to the report, the device was leaking when being checked prior to surgery.Reportedly, the doctor replaced the device with a new device and there was no impact to the patient.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.